Rip Current, Charleston
- When
- June 27, 9:00 AM EST
- Where
- Charleston forecast zone
- Reported by
- Lifeguard
A lifeguard reported a swimmer was rescued from a moderate strength rip current near Lifeguard Stand 11 along Isle of Palms Beach.
Southerly winds along the western edge of high pressure across the Atlantic led to moderate strength rip currents along the Southeast South Carolina coast.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Southerly winds along the western edge of high pressure across the Atlantic led to moderate strength rip currents along the Southeast South Carolina coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 27, 6:49 AM EST, 2 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Charleston SC 749 AM EDT Fri Jun 27 2025 .SYNOPSIS... High pressure will extend across the region through early next week. A slow moving cold front may push over the area by the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... Today: Aloft, a broad mid-upper lvl low will continue to meander across the Southeast, primarily centered across Florida and Georgia early day, but gradually nudging northwest with time through the afternoon. At the sfc, the local area will remain along the western periphery of an Atlantic high, with modest troughing occurring along the eastern side of the Appalachian Mountains well inland. The pattern will be quite similar to conditions experienced the previous day, with h5 vort energy associated with the upper low and an inland moving sea breeze being the primary forcing contributors to few or perhaps scattered showers and thunderstorms developing, but greatest precip coverage should occur along and west of the I-95 corridor across Southeast South Carolina into Southeast Georgia this afternoon. A few stronger thunderstorms and/or an isolated severe thunderstorm with damaging wind gusts can not be ruled out along/near an inland moving sea breeze, mainly well inland across Southeast Georgia mid-late afternoon, where SBCAPE around 2500 J/kg, low-lvl lapse rates around 8 C/km, and DCAPE near 800-1000 J/kg reside prior to the evening. However, weak shear/wind fields suggest thunderstorms to remain pulse type in nature, and likely waning and/or departing the local area well inland by nightfall. It will be another warm day, with ample sunshine and 1000-850 mb thickness values supporting highs in the low-mid 90s away from coastal areas. These temps in combination with sfc dewpts in the upper 60s/lower 70s in warmest areas should produce heat index values around 100 degrees, falling short of Heat Advisory criteria. Tonight: Any shower/thunderstorm activity will likely have diminished significantly and/or shifted further inland with a sea breeze circulation and out of the local area by early evening, leading to rather quiet/dry weather conditions for the remainder of the night. Winds should decouple once again, leading to light/calm winds away from the beaches for a bulk of the night. Temps will remain similar to the previous night, with lows generally around 70 degrees inland to mid-upper 70s near the beaches. && .SHORT TERM /SATURDAY THROUGH MONDAY/... Saturday: High pressure will dominate the mid-levels across the western Atlantic Ocean and ArkLaTex. This setup places the local forecast area within an area of relatively lower pressure aloft between the two ridges. High pressure will dominate at the surface, positioned over the western Atlantic Ocean. The circulation from the high pressure will provide ample moisture, with PWAT values forecast to be around 1.8" on Saturday afternoon. Between the moisture and high temperatures in the low 90s, CAPE values are forecast to reach between 1500-1800 J/kg. Scattered thunderstorms are possible over SE SC with scattered to numerous thunderstorms over SE GA. The thunderstorms will likely be focused around the inland pushing sea breeze, mainly in the afternoon hours. Overnight lows are forecast to only dip into the 70s. Sunday and Monday: The upper level pattern remains unchanged, however at the surface a broad trough begins to develop along the southeastern coastline. PWAT values are forecast to reach 1.8", with some models showing 2.0". Given the increased moisture and the presence of the broad troughing at the surface, scattered to numerous thunderstorms will be possible along the afternoon sea breeze each day. High temperatures are forecast to reach into the low to mid 90s with overnight lows in the 70s. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... On Tuesday a mid-level trough will be present over the Great Lakes region, yielding broad troughing over the southeastern states. The trough will shift eastward on Wednesday and finally ejecting off the New England coast on Friday. At the surface a cold front will approach the region on Wednesday, likely lingering in the vicinity into Thursday. This will result in a more active weather pattern with numerous to widespread thunderstorms in the afternoon hours. Temperatures will be slightly cooler than the previous days, owing to the increased precipitation, with highs in the upper 80s to around 90. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... VFR conditions are expected at CHS/JZI/SAV terminals through 12Z Saturday. However, an isolated shower and/or thunderstorm could impact any terminal early-mid afternoon, leading to TEMPO flight restrictions. Probabilities remain too low to include in the latest TAF issuance. Extended Aviation Forecast: Diurnally driven showers and thunderstorms could bring temporary flight restrictions through the weekend and into next week, mainly in the afternoon hours. && .MARINE... Today and Tonight: Local waters will remain along the western periphery of an Atlantic high while weak troughing develops well inland. Conditions will remain below Small Craft Advisory thresholds during this time frame, but a broad mid-upper lvl low could spawn a few showers and thunderstorms across local waters during the day and night, producing gusty winds and elevated seas. Outside convection, southwest winds around 10 kt early morning will gradually turn south/southeast and peak between 10-15 kt this afternoon, highest near the coast where a sea breeze develops and shifts inland. Winds should tip back more southwest by late evening, then remain in the 10-15 kt range, highest outside the Charleston Harbor during the night. Seas will generally range between 1-2 ft today, then gradually to 2-3 ft tonight. Saturday through Tuesday: High pressure will prevail across the marine waters through the weekend and into early next week, yielding generally southerly flow 10 to 15 knots. Gusts along the direct coastline could reach 20 knots each afternoon in association with the afternoon sea breeze. Seas should average 2 to 3 ft through the period. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...CPM LONG TERM...CPM AVIATION...CPM/DPB MARINE...CPM/DPB
Hazardous Weather Outlook National Weather Service Charleston SC 750 AM EDT Fri Jun 27 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-281200- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 750 AM EDT Fri Jun 27 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
1 rip current. Local standard time, as filed.
A lifeguard reported a swimmer was rescued from a moderate strength rip current near Lifeguard Stand 11 along Isle of Palms Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2025Every state in 2025This day in weather historyWarnings in South Carolina, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279854.